Rocky Mountain Journal of Mathematics

Lattice-ordered groups generated by an ordered group and regular systems of ideals

Thierry Coquand, Henri Lombardi, and Stefan Neuwirth

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Unbounded entailment relations, introduced by Paul Lorenzen (1951), are a slight variant of a notion which plays a fundamental role in logic (Scott 1974) and in algebra (Lombardi and Quitte 2015). We call systems of ideals their single-conclusion counterpart. If they preserve the order of a commutative ordered monoid $G$ and are equivariant with respect to its law, we call them equivariant systems of ideals for $G$: they describe all morphisms from $G$ to meet-semilattice-ordered monoids generated by (the image of) $G$. Taking a 1953 article by Lorenzen as a starting point, we also describe all morphisms from a commutative ordered group $G$ to lattice-ordered groups generated by $G$ through unbounded entailment relations that preserve its order, are equivariant, and satisfy a regularity property invented by Lorenzen; we call them regular entailment relations. In particular, the free lattice-ordered group generated by $G$ is described through the finest regular entailment relation for $G$, and we provide an explicit description for it; it is order-reflecting if and only if the morphism is injective, so that the Lorenzen-Clifford-Dieudonné theorem fits into our framework. Lorenzen's research in algebra starts as an inquiry into the system of Dedekind ideals for the divisibility group of an integral domain $R$, and specifically into Wolfgang Krull's ``Fundamentalsatz'' that $R$ may be represented as an intersection of valuation rings if and only if $R$ is integrally closed: his constructive substitute for this representation is the regularisation of the system of Dedekind ideals, i.e. the lattice-ordered group generated by it when one proceeds as if its elements are comparable.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 5 (2019), 1449-1489.

Dates
First available in Project Euclid: 19 September 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1568880088

Digital Object Identifier
doi:10.1216/RMJ-2019-49-5-1449

Mathematical Reviews number (MathSciNet)
MR4010570

Zentralblatt MATH identifier
07113696

Subjects
Primary: 06F20: Ordered abelian groups, Riesz groups, ordered linear spaces [See also 46A40]
Secondary: 06F05: Ordered semigroups and monoids [See also 20Mxx] 13A15: Ideals; multiplicative ideal theory 13B22: Integral closure of rings and ideals [See also 13A35]; integrally closed rings, related rings (Japanese, etc.)

Keywords
ordered monoid system of ideals equivariant system of ideals morphism from an ordered monoid to a meet-semilattice-ordered monoid ordered group unbounded entailment relation regular entailment relation regular system of ideals morphism from an ordered group to a lattice-ordered group Lorenzen-Clifford-Dieudonné theorem Fundamentalsatz for integral domains Grothendieck $\ell$-group cancellativity

Citation

Coquand, Thierry; Lombardi, Henri; Neuwirth, Stefan. Lattice-ordered groups generated by an ordered group and regular systems of ideals. Rocky Mountain J. Math. 49 (2019), no. 5, 1449--1489. doi:10.1216/RMJ-2019-49-5-1449. https://projecteuclid.org/euclid.rmjm/1568880088


Export citation

References

  • J.-Y. Béziau, Les axiomes de Tarski, pp. 135–149 in La philosophie en Pologne: 1918-1939 (Nancy, 2003), edited by Roger Pouivet and Manuel Rebuschi, J. Vrin, Paris (2006).
  • E. Bishop, Foundations of constructive analysis, McGraw-Hill, New York (1967).
  • N. Bourbaki, Elements of mathematics. Algebra I: Chapters 1-3, Hermann, Paris (1974).
  • D. Bridges and F. Richman, Varieties of constructive mathematics, London Math. Soc. Lecture Note Series \bf97, Cambridge Univ. Press, Cambridge (1987).
  • J. Cederquist and T. Coquand, Entailment relations and distributive lattices, pp. 127–139 in Logic Colloquium '98: proceedings of the annual European summer meeting of the Association for symbolic logic, held in Prague, Czech Republic, August 9–15, 1998, edited by Samuel R. Buss, Petr Hájek and Pavel Pudlák, Lecture notes in logic \bf13, Association for Symbolic Logic, Urbana, IL (2000).
  • R. L. O. Cignoli, I. M. L. D'Ottaviano and D. Mundici, Algebraic foundations of many-valued reasoning, Trends in Logic: Studia Logica Library \bf7, Kluwer, Dordrecht (2000).
  • A. H. Clifford, Partially ordered abelian groups, Ann. of Math. (2), 41, 465–473, 1940..
  • T. Coquand, H. Lombardi and S. Neuwirth, Regular entailment relations, preprint (2018).
  • M. Coste, H. Lombardi and M.-F. Roy, Dynamical method in algebra: effective Nullstellensätze, Ann. Pure Appl. Logic, 111, no. 3 (2001), 203–256..
  • R. Dedekind, Über Zerlegungen von Zahlen durch ihre grössten gemeinsamen Theiler, pp. 1–40 in Fest-Schrift der Herzoglichen Technischen Hochschule Carolo-Wilhelmina: dargeboten den naturwissenschaftlichen Theilnehmern an der 69. Versammlung deutscher Naturforscher und Ärzte, edited by Heinr. Beckurts, Vieweg, Braunschweig (1897), https://nbn-resolving.org/urn:nbn:de:gbv:084-09102209048. Also in Werke, II, 103–147.
  • J. Dieudonné, Sur la théorie de la divisibilité, Bull. Soc. Math. France \bf69 (1941), 133–144. http://eudml.org/doc/86745.
  • G. Gentzen, Über die Existenz unabhängiger Axiomensysteme zu unendlichen Satzsystemen, Math. Ann. \bf107 (1933), no. 1, 329–350. http://eudml.org/doc/159597. Translation: On the existence of independent axiom systems for infinite sentence systems, pp. 29–52 in The collected papers of Gerhard Gentzen, North-Holland, Amsterdam (1969).
  • P. Hertz, Über Axiomensysteme für beliebige Satzsysteme: II, Sätze h öheren Grades, Math. Ann. \bf89 (1923), no. 1–2, 76–102. http://eudml.org/doc/158993.
  • P. Jaffard, Les systèmes d'idéaux, Travaux et recherches mathématiques 6, Dunod, Paris (1960).
  • L. Kronecker, Zur Theorie der Formen h öherer Stufen, K önigl. Preuss. Akad. Wiss. Berlin Sitzungsber. (1883), 957–960. https://tinyurl.com/Kronecker-Formen. Also in Werke, II, 419–424.
  • W. Krull, Idealtheorie, Ergebnisse der Math. (3) \bf4, Springer, Berlin (1935).
  • H. Lombardi and C. Quitté, Commutative algebra: constructive methods. Finite projective modules, Algebra and applications \bf20, Springer, Dordrecht (2015).
  • P. Lorenzen, Abstrakte Begründung der multiplikativen Idealtheorie, Math. Z. \bf45 (1939), 533–553. http://eudml.org/doc/168865.
  • P. Lorenzen, Über halbgeordnete Gruppen, Math. Z. \bf52 (1950), 483–526. http://eudml.org/doc/169131.
  • P. Lorenzen, Algebraische und logistische Untersuchungen über freie Verbände, J. Symbolic Logic \bf16 (1951), 81–106. http://www.jstor.org/stable/2266681. Translation: Algebraic and logistic investigations on free lattices, http://arxiv.org/abs/1710.08138.
  • P. Lorenzen, Teilbarkeitstheorie in Bereichen, Math. Z. \bf55 (1952), 269–275. http://eudml.org/doc/169251.
  • P. Lorenzen, Die Erweiterung halbgeordneter Gruppen zu Verbandsgruppen, Math. Z. 58 (1953), 15–24. http://eudml.org/doc/169331.
  • F. S. Macaulay, The algebraic theory of modular systems, Cambridge tracts in mathematics and mathematical physics \bf19, Cambridge Univ. Press, Cambridge (1916).
  • R. Mines, F. Richman and W. Ruitenburg, A course in constructive algebra, Springer, New York (1988).
  • S. Neuwirth, Lorenzen's reshaping of Krull's Fundamentalsatz for integral domains (1938–1953), preprint (2018).
  • E. Penchèvre, La théorie arithmétique des grandeurs algébriques de Kronecker (1882), preprint..
  • H. Prüfer, Untersuchungen über Teilbarkeitseigenschaften in K örpern, J. Reine Angew. Math. \bf168 (1932), 1–36. http://eudml.org/doc/149823.
  • D. Rinaldi, P. Schuster and D. Wessel, Eliminating disjunctions by disjunction elimination, Bull. Symb. Log. \bf23 (2017), no. 2, 181–200. http://www.jstor.org/stable/44259447.
  • D. Scott, Completeness and axiomatizability in many-valued logic, pp. 411–435 in Proceedings of the Tarski symposium (Berkeley, 1971), Berkeley, June 23–30, 1971, edited by L. Henkin, J. Addison, C. C. Chang, W. Craig, D. Scott and R. Vaught, Proc. Symp. Pure Math. \bf25, Amer. Math. Soc., Providence (1974).